Restless Legs Syndrome
10,536 members6,521 posts

RSL advancing?

I remember at the age of three asking my mom to pull the car over so I could just please run along side it, because it hurt so bad to sit still. I am now 47 and I take 2mg of Sifrol, three times a day. In the last week the cramps and restless legs have gotten so bad, it makes me cry. I am getting about 1 to 1 1/2 hours of sleep every third or forth night. Has this happened to anyone else? Any suggestion?

17 Replies
oldestnewest

Check out " Augmentation". You are way over the recommended limit of Pramipexole - Sifrol for RLS.

You will need to come off it very slowly and get an alternative medication - not a DA.

Check out Nick the Turks posts on here for a rivetting story of pain and suffering and final success.

Good luck.

2 likes
Reply

Let me also ask if anyone gets severe cramps , not just inthe legs but in every part of their body, rib cage , fingers, legs, buttocks. These cramps are so bad they have broken my toes and fingers, that is why the mirapix dosage is so high, in an attempt to curb the cramps or so the neurologist has said. I have just been for another visit and they want to up the dosage to 3 mg tablets three times a day. When I brought up the question of bringing three times the legal limit they assured me that it was fine.

Reply

Try taking magnesium citrate. It’s brilluant for cramp and harmless compared to some of the drugs mentioned on this site.

2 likes
Reply
1 like
Reply

Your RLS is getting worse because you are suffering Augmentation as Madlegs has posted.

Look up Nick-the Turk post and Bganim. Both reduced their pramipexole (sifrol) in the last year and both are now in a much better place. I also went through Augmentation and then withdrawal from Ropinirole ( requip) last year.

It’s really hard and there will be times when think you can’t make it but stick with it and there is definitely light at the end of the tunnel.

Reduce slowly over months with the help of an opioid painkiller like tramadol or OxyContin.

I see you are in the USA (mom - we say Mum here in UK) so I know it can be difficult to get opioids. Most US specialists are now aware that low dose opioids work well for RLS and don’t lead to addiction or abuse.

Once through withdrawal, pregabalin ( Lyrica) is a very effective med, but takes a few weeks to become effective so start taking it in the last weeks of withdrawal from Sifrol.

If you are in a State where cannabis is legal, get hold of some sedating weed or oil as that really helps during withdrawal.

Do read all the links posted by Karina.

It will get worse before it gets better but you will be in a much better place once you are off the sifrol.

I wish you strength and luck and please let us know how you get on.

Take care

Jools

2 likes
Reply

I am 77 and know the drill of having RLS early in life. I know about taking too much of Pramipixical and then going through augmation.

First and foremost you need a good doctor that really understands RLS.

Typically a doctor who is a specialists in RLS is best. Not all doctors are equal. I have been through 5 or 6 doctors until I found someone that totally understands RLS. I have found that doctors that are working with a university are the best.

If you can get some marajuna, its not the total answer but it can help you through some rough spots.

Good luck.

1 like
Reply

One of the best explanations of what is causing RLS is from this video:

The Bergman Clinic is in California, USA and a visit there is not possible for many of us, but his explanation of what is causing it seems to me to be very plausible.

Also, have you researched (I encourage you to do so) Mucuna Pruriens, a natural bean extract that has been used for years in India to control Parkinsons, and it works the same for many of us who have RLS. It is natural Levodopa. For me, taking pharmaceutical drugs only made the problem worse after a time. For me, MP has worked consistently, no side effects, going on my fourth year. If you need more information, you can answer this post and I will do all I can to help you. I've struggled for 40 years with RLS. MP has given me my life back.

Reply

Sorry but the above video's link did not transfer. Swipe this link and copy it into your computer browser.

Reply

thank you so much om new- Jan from Australia your info has helpef me - i hope i can get the herb somehow on internet or health food shop - where do you get it? thans Jan

Reply

You are most welcome! I get my Mucuna from nutrivitashop.com/l-dopa-10...

I am on my third batch, and I have found it pure and very effective. God bless!

Reply

I would add my voice to those suggesting that you are augmenting. It is very hard to come off siffrol when augmented (as you will see from the various suggested posts) but the good news is that most likely the worsening symptoms you are experiencing are not due to the advancement of the disease but rather to the augmentation. It is likely therefore that when you finally get the dopamine agonist (siffrol) out of your system your symptoms will return to something like those you were experiencing before you started on siffrol. Don't get me wrong, it will be a long and likely deeply unpleasant process even if you can get your hands on some opioids to help you through the worst BUT ultimately you may find that your symptoms settle down a lot and you can set about getting them under control with a different drug routine. Best of luck.

2 likes
Reply

If you are in the U.S. in any state except Alabama, Arkansas, Indiana, Tennessee, and Wisconsin (plus a few individual cities like San Diego) kratom is legal. Do a search in this health group to find out more about it. I've been using it for almost five years and it's been wonderful.

1 like
Reply

Let me also ask if anyone gets severe cramps , not just inthe legs but in every part of their body, rib cage , fingers, legs, buttocks. These cramps are so bad they have broken my toes and fingers, that is why the mirapix dosage is so high, in an attempt to curb the cramps or so the neurologist has said. I have just been for another visit and they want to up the dosage to 3 mg tablets three times a day. When I brought up the question of bringing three times the legal limit they assured me that it was fine.

Reply

Sounds awful. I haven’t heard of cramps like that associated with Rls.

I would do some research. On a brief glance through the literature I cannot see any indication that pramipexole is efficacious against cramps. Your extremely high dose of pramipexole is almost bound to exacerbate your Rls.

Did the cramps pre-date the high dose of pramipexole?

The only treatments I know of for cramps are quinine and magnesium

I think Kratom may not be legal in Australia which is unfortunate as it is very effective for Rls. Obviously only you can decide where you stand on taking illegal uncontrolled drugs.

I hope you achieve some relief.

2 likes
Reply

That is augmentation. Upping the dose is only making it worse and it will continue ti get worse until you get off the mirapex. your neurologist is negligent and clearly knows nothing about RLS. You need to find a neurologist who is a RLS specialist or a sleep clinic.

You will continue to get "cramp", actually it's RLS, in every part of your body until you withdraw from mirapex slowly and start a different drug regime.

Just put Augmentation in the search engine, and look up posts by Nick-the-turk and bganim. They both came off dopamine agonists in last year and are doing much better.

Reply

Ps I also love in Australia now not the USA.

Reply

Oh my.... that wasn’t helpful. You need to find an other neurologist, preferably a sleep doc knowledgeable about rls. And that may take time. Meanwhile, can you work with your GP? Mine was willing to listen when I came armed with info and a well-prepared ‘pitch’. You need to taper down the Sifrol and may well want an opioid to help woth the - temporarily - worsening symptoms. Codeine, tramadol or oxycontin are the opioids of increasing strength. I hope your GP is helpful and that in Oz there is less difficulty about the prescription of opioids than in USA or even UK. Be aware that the worsening of symptoms when cutting down on Sifrol will probably last well beyond your last dose. And that by that time you’ll have to have decided on another med. A combi of low doses of two meds seems to work best for many.

Good luck and keep posting (and reading) for help and encouragement.

2 likes
Reply

You may also like...